Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 6, NWS Gaylord, MI

January 14, 2015

NWS Gaylord, MI issued this small craft advisory at Jan 14, 2015, 3:54 PM EST. It took effect at Jan 15, 2015, 12:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2015, 3:54 PM EST (20:54 UTC)
In effect from
Jan 15, 2015, 12:00 AM EST
Expired
Jan 16, 2015, 4:00 AM EST
In force
28 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WHUS73 KAPX 142054
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EST WED JAN 14 2015

LMZ342-344>346-150500-
/O.NEW.KAPX.SC.Y.0006.150115T0500Z-150116T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
354 PM EST WED JAN 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-150500-
/O.NEW.KAPX.SC.Y.0006.150115T1100Z-150116T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
354 PM EST WED JAN 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 4 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
6 follow-up statements
099 
WHUS73 KAPX 150252
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
952 PM EST WED JAN 14 2015

LMZ342-344>346-151100-
/O.CON.KAPX.SC.Y.0006.150115T0500Z-150116T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
952 PM EST WED JAN 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-151100-
/O.CON.KAPX.SC.Y.0006.150115T1100Z-150116T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
952 PM EST WED JAN 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
4 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
190 
WHUS73 KAPX 150855
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EST THU JAN 15 2015

LMZ342-344>346-151700-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-150116T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 AM EST THU JAN 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-151700-
/O.CON.KAPX.SC.Y.0006.150115T1100Z-150116T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
355 AM EST THU JAN 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
420 
WHUS73 KAPX 151600
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 AM EST THU JAN 15 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-160000-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-150116T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1100 AM EST THU JAN 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
034 
WHUS73 KAPX 152133
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EST THU JAN 15 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-160500-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-150116T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
433 PM EST THU JAN 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
461 
WHUS73 KAPX 160250
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
950 PM EST THU JAN 15 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-160900-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-150116T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
950 PM EST THU JAN 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
434 
WHUS73 KAPX 160920
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 AM EST FRI JAN 16 2015

LHZ345-346-LMZ341-LSZ322-161200-
/O.EXP.KAPX.SC.Y.0006.000000T0000Z-150116T0900Z/
/O.NEW.KAPX.SC.Y.0007.150116T0920Z-150116T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
420 AM EST FRI JAN 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ349-LMZ323-342-344>346-LSZ321-161500-
/O.EXP.KAPX.SC.Y.0006.000000T0000Z-150116T0900Z/
/O.NEW.KAPX.SC.Y.0007.150116T0920Z-150116T1500Z/
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
420 AM EST FRI JAN 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347-348-161730-
/O.EXP.KAPX.SC.Y.0006.000000T0000Z-150116T0900Z/
/O.NEW.KAPX.SC.Y.0007.150116T0920Z-150116T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
420 AM EST FRI JAN 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:50 PM EST, 4 minutes earlier.

Area forecast discussion, Jan 14, 3:50 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EST WED JAN 14 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 345 PM EST WED JAN 14 2015

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: RIDGE OF HIGH PRESSURE
EXTENDED FROM MAINE SWWD INTO THE UPPER OHIO RIVER VALLEY LATE
THIS AFTERNOON. RIDGE WAS HELPING TO PRODUCE WSW WINDS ACROSS THE
AREA AND...IF YOU CONSIDER LOW-MID 20S MILD...WAS /IN FACT/
BRINGING MILDER AIR INTO THE REGION. MEANWHILE...OUR NEXT WEATHER
SYSTEM PRESENTLY POSITIONED NORTH OF THE DAKOTA/S WAS POISED TO
SWEEP EWD INTO THE UPPER GREAT LAKES LATE TONIGHT...PERHAPS
BRINGING SOME SNOW SHOWERS.

DETAILS: A GOOD DEAL OF LOW-MID LEVEL CLOUDINESS PERSISTED ACROSS
THE REGION LATE THIS AFTERNOON...THOUGH THE LAST FEW VISIBLE
SATELLITE IMAGES SUGGEST SOME PARTS OF NRN LOWER MI WILL SEE SOME
LATE DAY SUN - ESPECIALLY FAR SE AREAS. PLENTY OF CLOUDS UPSTREAM
THOUGH...AND AS SW WINDS PERSIST/INCREASE AHEAD OF AFOREMENTIONED
WEATHER SYSTEM LATE TONIGHT...CLOUDS WILL CONTINUE TO IMPACT
REGION THROUGH THE NIGHT. COULD BE A STRAY FLURRY OR TWO GIVEN
SHALLOW LOW LEVEL MOISTURE WITHIN -9C TO -13C RANGE. HOWEVER...
WILL KEEP ALL SNOW OUT OF FORECAST UNTIL VERY LATE /AFT 08Z/ WHEN
BOTH NAM AND GFS BRING BAND OF DEEPER MOISTURE AND WEAK ISENTROPIC
ASCENT INTO E UPPER AND NW LOWER. MOISTURE/FORCING SUPPORT ONLY A
DUSTING. CLOUDINESS AND GRADIENT WILL KEEP TEMPS IN CHECK /UNLIKE
LAST TWO NIGHTS!/ AND EXPECT LOWS FROM AROUND 10 TO THE TEENS.

&&

.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 345 PM EST WED JAN 14 2015

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

FORECAST CHALLENGES: SNOW WITH THE CLIPPER SYSTEMS

(1/15) THURSDAY...THE SFC LOW ON TODAY'S RUNS OF THE MODELS IS A
LITTLE DEEPER AND HAS SOME MORE MOISTURE TO WORK WITH, SO BEEFED UP
THE POPS FOR THE MORNING AND EARLY AFTERNOON AS THE 500 MB TROUGH
AND THE CLIPPER MOVE FROM CENTRAL ONTARIO TO AROUND JAMES BAY. THERE
IS A PRETTY DECENT 80 KNOT 500 MB JET THAT IS FOLLOWING SFC LOW AND
LOOKS LIKE ITS HEAD IS IN THE RIGHT POSITION TO HELP THE DYNAMICS
PRODUCE A BETTER CHANCE OF SNOW INTO N LOWER. MOISTURE ESPECIALLY
WITH NORTHERN LAKE MICHIGAN A LITTLE INVOLVED. HOWEVER, BY THE LATE
AFTERNOON (21Z) THE DRY AIR IS PUSHING INTO THE FORECAST AREA ALONG
THE COLD FRONT AS 500 MB TROUGH MOVES EAST OF THE UPPER GREAT LAKES.

THURSDAY NIGHT...WHILE IT LOOKS LIKE THERE WILL BE A LULL IN THE
LATER AFTERNOON EARLY EVENING, AFTER 00Z, WILL EXPECT THAT WITH THE
850 MB TEMPERATURES FALLING FROM -15C IN E LAKE SUPERIOR AND -12C IN
N LAKE MICHIGAN AND WITH THE 850-700 MB LAYER RH AROUND 60%  THROUGH
06Z THAT NW TO NNW LES FLOW IS PROBABLE. HOWEVER, THE MOISTURE DROPS
A BIT THROUGH 12Z TO JUST UNDER 50% SO WOULD EXPECT THAT THE SNOW
WILL BEGIN TO DIMINISH AND BE MORE CONTAINED TO THE NNW FLOW
REGIONS.

(1/16) FRIDAY...THIS IS A DAY OF CHANGE AS THE A SHARP RIDGE
MOVES THROUGH THE REGION AT THE SFC AND AT 850 MB. THIS AND WITH
SOME DRY AIR MOVING THROUGH IN THE 850-700 MB LAYER, WILL EXPECT
THAT THE SNOW SHUTS OFF. THE WARM FRONT WITH THE NEXT CLIPPER WILL
BE MOVING INTO THE REGION SO THAT THE CLOUDS WITH IT OVER TAKE THE
LAKE CLOUDS. WON'T DISCOUNT THAT SOME SUNSHINE WILL BE SEEN, BUT
MOST OF THE DAY WILL BE CLOUDY.

FRIDAY NIGHT...IT LOOKS LIKE THE SNOW WILL THREATEN FRIDAY NIGHT,
AND PROBABLY NOT UNTIL AFTER MIDNIGHT. THE MODELS HAVE BEEN SHOWING
THAT E UPPER WILL RECEIVE SOME, BUT THAT N LOWER IS ON THE EDGE.
WILL KEEP THE EVENING DRY FOR THE MOST PART IN N LOWER, BUT BRING IN
CHANCE POPS OVERNIGHT.

(1/17) SATURDAY...LOOKS LIKE THE CLIPPER WILL MOVE INTO N LAKE
SUPERIOR BY 00Z, SO THINK THAT THE LIGHT SNOW WILL HAVE A CHANCE
DOWN TO AROUND M-72 WITH THE BETTER DYNAMICS AND MOISTURE. HOWEVER,
E UPPER WILL STILL HAVE THE BEST SHOT AS IT WILL BE CLOSEST TO THE
LOW. THERE IS A SLIGHT DIFFERENCE IN THE TRACK AS THE GFS BRINGS THE
SFC LOW A LITTLE FARTHER THAN ECMWF. CONSIDERING HOW LIGHT MOST OF
THESE CLIPPERS HAVE BEEN, AND STILL LOOK, WILL KEEP THE BEST CHANCES
TOWARD THE TIP OF THE MIT AND E UPPER. HOWEVER, STILL EXPECTING
MINOR TO LIGHT AMOUNTS.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 345 PM EST WED JAN 14 2015

ANOTHER CLIPPER SYSTEM WILL IMPACT NORTHERN MICHIGAN...FIRST WITH
JUST SOME LIGHT SYSTEM SNOWS...AND THEN CHANGING OVER TO LAKE EFFECT
BEHIND THE SYSTEM AS WINDS VEER TO THE NORTHWEST USHERING IN COLDER
TEMPERATURES. NORTHERN MICHIGAN WILL STILL BE ON THE "WARM" SIDE OF
THE CLIPPER SYSTEM STARTING SUNDAY MORNING...WITH SOUTHWESTERLY
WINDS. ALTHOUGH SATURDAY APPEARS TO BE THE BEST CHANCE TO FINALLY
HIT OR REACH ABOVE FREEZING...THERE ARE A FEW SPOTS IN NORTHEAST
LOWER MICHIGAN THAT MAY SEE IT AGAIN SUNDAY. THE LAST TIME ALPENA
SAW 32 DEGREES OR HIGHER WAS DEC 28TH LAST YEAR AND WEST BRANCH WAS
DEC 29TH. THE WARMER TEMPERATURES WON/T LAST LONG THOUGH...AS THEY
DROP RAPIDLY BEHIND THE COLD FRONT DURING THE AFTERNOON HOURS.
ACCUMULATIONS WILL BE LIGHT DURING THE MORNING HOURS OF SUNDAY WITH
THE SYNOPTIC SNOWFALL AND THEN MAY PICK UP A BIT AFTER THE NORTHWEST
WIND REGIME LAKE EFFECT KICKS IN BEHIND THE DEPARTING
SYSTEM...THINKING A FEW INCHES ARE POSSIBLE OVER NORTHWEST LOWER AND
EASTERN UPPER BY MONDAY MORNING. WINDS MAY BE PRETTY CONSISTENT OUT
OF THE NORTH DIRECTION THROUGHOUT THE DAY MONDAY...SETTING UP LAKE
EFFECT SNOW CHANCES FOR THE COASTLINE OF LAKE HURON OVER
NORTHEASTERN LOWER AND THEN WESTERN HALVES OF CHIPPEWA AND MACKINAC
COUNTIES...AS WELL AS LEELANAU...BENZIE...AND MANISTEE COUNTIES ON
THE LAKE MICHIGAN SIDE. MOISTURE WILL BE THE BEST ON THE LAKE
HURON SIDE...AS LINGERING MOISTURE FROM AFOREMENTIONED DEPARTING
CLIPPER SYSTEM REMAINS. HIGH PRESSURE SLOWLY BUILDS IN LATE MONDAY
INTO TUESDAY DRYING THINGS OUT A BIT...BUT WILL BE SHORT-LIVED AS
YET ANOTHER CLIPPER SYSTEM MAY BE POISED TO BEGIN IMPACTED
NORTHERN MICHIGAN ONCE AGAIN LATE TUESDAY INTO WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1245 PM EST WED JAN 14 2015

ONE WEAK SURFACE TROUGH WILL SWING ACROSS THE REGION THIS
AFTERNOON...AS ANOTHER MOVES IN FOR THURSDAY /THIS ONE STRONGER
THAN TODAY/S/. THIS WILL RESULT IN SW BREEZES THROUGH THE TAF
PERIOD. UPSTREAM OBSERVATIONS SUPPORT A GOOD DEAL OF CLOUDINESS
THROUGH THURSDAY...WITH MAINLY MVFR CEILINGS EXPECTED - THOUGH
CONDITIONS MAY BRIEFLY IMPROVE WITH PERIODS OF 4-6KFT VFR
CEILINGS ALSO EXPECTED.

AS STRONGER WAVES APPROACHES THURSDAY...PRESSURE GRADIENT
TIGHTENS. SMALL LLWS RISK AT MAINLY PLN/TVC/MBL 09-15Z THURSDAY.
CONFIDENCE NOT HIGH ENOUGH TO INCLUDE AT THIS TIME.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 4 AM EST FRIDAY
     FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 4 AM EST FRIDAY
     FOR LMZ323-341.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM EST
     FRIDAY FOR LMZ342-344>346.
LS...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 4 AM EST FRIDAY
     FOR LSZ321-322.

&&

NEAR TERM...SMITH
SHORT TERM...JSL
LONG TERM...TJL
AVIATION...SMITH
Hazardous weather outlook, Jan 14, 3:55 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EST WED JAN 14 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-150900-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
355 AM EST WED JAN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

FLOODING AS A RESULT OF ICE JAMS REMAINS POSSIBLE. OTHERWISE...
HAZARDOUS WEATHER IS NOT EXPECTED DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FLOODING AS A RESULT OF ICE JAMS REMAINS A POSSIBILITY FOR THE NEXT
COUPLE OF DAYS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS OR ICE JAMS AT ANY
TIME. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.